MAUDE Adverse Event Report: COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: clinical products officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when removing the guide wire, part of the guide wire broke off inside the needle on a cook turbo-ject triple lumen peripherally inserted central venous catheter set.The event was reported from the facility's intensive care unit.During the procedure to place a peripherally inserted central catheter (picc) into the right brachial vein, resistance was met when attempting to remove the wire guide.The reporter stated that they "had to pull guide wire out, and on doing so with some force, noticed guide wire had unraveled and part of guide wire broken off inside needle'.The patient was not injured, however did required two ct scans to ensure no wire guide was left in the body.After additional information was requested, the facility responded and indicated that the incident was discussed with the director of the intensive care unit.The director indicated that the event was related to the technique used by the health professional placing the picc.The facility will continue to investigate the event.Additional information was requested in regard to patient demographics, imaging, and how the procedure was completed.As of 03apr2019 the request for additional information has not been fulfilled.The guide wire will not be returned for investigation, as the facility no longer has the device.
 
Additional Manufacturer Narrative
H: originally reported as "serious injury".No injury occurred to patient, revaluated and reported as "malfunction" investigation/evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Investigation of a similar product with a similar failure mode under medwatch report #1820334-2019-00154 concluded user error likely contributed to the event.However, a document based investigation evaluation was performed.Sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record for the complaint device lot and subassembly lots revealed one relevant non-conformance on the wire guide.The entire lot was inspected and all affected product was scrapped.It should be noted no other complaints have been reported for this lot.The ifu provides the following information related to the reported failure mode: "5.After prepping the access site, introduce the access needle into the vessel.6.Using fluoroscopic guidance, introduce the wire guide through the needle and advance it 15-20 cm into the vessel.7.Withdraw the needle, leaving wire guide in place.If necessary, enlarge the puncture side with scalpel blade." based on the information provided, no returned product and the results of the investigation, the investigation conclusion for this complaint is "failure to follow instructions." the customer stated that they attempted to remove the wire guide from the access needle, which the included ifu and warning label caution against.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8484582
Report Number1820334-2019-00764
Device Sequence Number19226396
Product Code LJS
UDI-Device Identifier00827002558878
UDI-Public(01)00827002558878(17)201115(10)9315949
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Model NumberN/A
Device Catalogue NumberUPICTS-6.0-CT-NT-1110
Device Lot Number9315949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;